Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 423, NWS Fort Worth, TX

December 6, 2004Stephens County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 6, 2004, 2:24 PM CST for Stephens County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2004, 2:24 PM CST (20:24 UTC)
Expired
Dec 6, 2004, 3:25 PM CST
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Stephens County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 6, 1:45 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 2:17 PM CST, 7 minutes earlier.

Area forecast discussion, Dec 6, 2:17 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
218 PM CST MON DEC  6 2004

.DISCUSSION...
SQUALL LINE PROGGED TO BE NEAR/ALONG I-35 AT 23 Z... AND THROUGH THE
EASTERN COUNTIES BY 03Z THIS EVENING.  VIGOROUS UPPER TROUGH/SHORT
WAVE WITH SIGNIFICANT COLD POOL ALOFT... CURRENTLY OVER SE NEW
MEXICO AT 20Z... WILL MOVE NORTHEAST RAPIDLY AND INTO SW OKLAHOMA
THIS EVENING.  ALTHOUGH THE FWD 18Z SOUNDING INDICATED A CAP AROUND
900MB... THERE IS STRONG SYNOPTIC LIFT...DEEP LAYER SHEAR AND JET
DYNAMICS MOVING INTO THE REGION.  THUS... SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND LARGE HAIL ARE EXPECTED THIS AFTERNOON/EVENING
ALONG THE SQUALL LINE.  CONCERNING TORNADO POTENTIAL... AS THE
SQUALL LINE MOVES INTO THE WARM SECTOR AIR MASS (IN THE KSAT-
KLFK-KHOU REGION) ROTATING SURFACE BASE SUPERCELL STORMS COULD
DEVELOP AND LEAD TO ISOLATED TORNADOES JUST OUTSIDE OUR SOUTHEAST
CWA LATE AFTERNOON AND THIS EVENING.

REST OF THE FORECAST... OTHER THAN A SLIGHT CHANCE OF RAIN OVER THE
SE 1/2 WEDNESDAY NIGHT AND THURSDAY... NORTH TEXAS SHOULD ENJOY A
PATTERN OF FAIR WEATHER AND NORMAL TEMPERATURES REST OF THE WEEK.

ANOTHER STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS SUNDAY NIGHT
WITH BELOW NORMAL TEMPERATURES ACROSS THE REGION NEXT MONDAY.  THIS
FRONT WILL BE OF NORTH PACIFIC ORIGIN AND CURRENTLY LOOKS SEASONABLY
COOL AND DRY.

LOOKING FAR AHEAD... OUR 16 DAY GFS IS SHOWING A POTENTIAL FOR
ARCTIC AIR TO INVADE THE SOUTHERN PLAINS AND NORTH TEXAS TWO WEEKS
FROM TODAY... ON MONDAY DEC 20.  HOWEVER... THE UPPER FLOW PATTERN
REMAINS PROGRESSIVE AND THE ARCTIC AIR WILL MOVE EAST OF THE REGION
BY THE 22ND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  46  65  41  64 /  30   0   0  10
WACO, TX              46  66  39  65 /  30   0   0  10
PARIS, TX             46  65  37  62 /  80   0   0  10
DENTON, TX            45  64  39  62 /  30   0   0  10
MCKINNEY, TX          46  64  38  62 /  30   0   0  10
DALLAS, TX            46  66  41  64 /  30   0   0  10
TERRELL, TX           47  64  39  64 /  60   0   0  10
CORSICANA, TX         47  66  41  64 /  60   0   0  10
TEMPLE, TX            47  67  39  65 /  20   0   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CST MONDAY FOR ZONES
TXC035...TXC085...TXC093...TXC097...TXC099...TXC113...TXC119...
TXC121...TXC133...TXC139...TXC143...TXC147...TXC181...TXC193...
TXC213...TXC217...TXC221...TXC223...TXC231...TXC237...TXC251...
TXC257...TXC277...TXC281...TXC309...TXC333...TXC337...TXC349...
TXC363...TXC367...TXC379...TXC397...TXC425...TXC429...TXC439...
TXC467...TXC497...TXC503.

&&

75
Hazardous weather outlook, Dec 6, 5:00 AM CST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CST MON DEC 6 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
500 AM CST MON DEC 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO TEXAS THIS
AFTERNOON AND EVENING AND COMBINE WITH GULF MOISTURE TO PRODUCE
SCATTERED TO NUMEROUS THUNDERSTORMS.  SOME OF THE THUNDERSTORMS HAVE
THE POTENTIAL TO BECOME SEVERE THIS AFTERNOON AS THEY RAPIDLY MOVE
NORTHEAST ACROSS NORTH TEXAS.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS GENERALLY TO THE WEST
OF INTERSTATE 35...WHERE HAIL TO THE SIZE OF NICKELS AND DAMAGING
WIND GUSTS WILL BE POSSIBLE.  THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS ALONG AND TO THE EAST OF THE INTERSTATE 35 CORRIDOR
WHERE IN ADDITION TO THE HAIL AND DAMAGING WIND THREATS...ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

THUNDERSTORMS WILL ALSO PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING
STRIKES AND BRIEF LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WEST OF INTERSTATE 35 IS POSSIBLE THIS AFTERNOON.
SPOTTER ACTIVATION EAST OF INTERSTATE 35 WILL LIKELY BE REQUESTED
FROM THIS AFTERNOON THROUGH THE EARLY EVENING HOURS.

92

In the hours before

Special weather statement, Dec 6, 1:29 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
129 PM CST MON DEC 6 2004

TXZ100-062030-
YOUNG-
129 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER UPDATE FOR YOUNG COUNTY...

AT 128 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF THROCKMORTON...OR 16 MILES
SOUTH OF SEYMOUR...MOVING EAST AT 50 MPH.

JEAN...LOVING AND OLNEY ARE IN THE PATH OF THIS STORM.

THIS STORM WILL HAVE THE POTENTIAL TO INTENSIFY AND BECOME SEVERE AS
IT MOVES TOWARD YOUNG COUNTY THIS AFTERNOON. THE STORM WILL BEGIN TO
AFFECT YOUNG COUNTY BY 200 PM. SEVERE THUNDERSTORM WARNINGS MAY BE
NEEDED FOR PARTS OF YOUNG COUNTY BY 200 PM.
Special weather statement, Dec 6, 1:51 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
151 PM CST MON DEC 6 2004

TXZ115-129-141-062115-
COMANCHE-EASTLAND-STEPHENS-
151 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER UPDATE...

...STRONG TO SEVERE THUNDERSTORMS HEADING FOR COMANCHE...EASTLAND
AND STEPHENS COUNTIES...

AT 151 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
ANSON TO 24 MILES SOUTHWEST OF SANTA ANNA...MOVING EAST AT 50 MPH.

BRECKENRIDGE...CISCO...COMANCHE...CRYSTAL FALLS...DE LEON...
EASTLAND...GORMAN...GUNSIGHT...HARPERSVILLE...HUBBARD CREEK
LAKE...IVAN...RANGER AND RISING STAR ARE IN THE PATH OF THIS LINE OF
STORMS.

PEA-SIZED HAIL AND WIND GUSTS OVER 50 MPH CAN BE EXPECTED FROM THIS
LINE OF STORM.
Special weather statement, Dec 6, 2:10 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CST MON DEC 6 2004

TXZ091-101-102-062115-
JACK-MONTAGUE-WISE-
210 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER UPDATE...

AT 209 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF STRONG TO SEVERE THUNDERSTORMS CENTERED 9 MILES WEST OF
OLNEY...MOVING EAST AT 40 MPH.

AS THESE STORMS CONTINUE TO MOVE EAST...SEVERE THUNDERSTORM WARNINGS
MAY BE NEEDED ACROSS JACK...MONTAGUE...AND WISE COUNTIES BY 3 PM.

ALVORD...BOWIE...BOYD...BRIDGEPORT...CHICO...CUNDIFF...DECATUR...
FORESTBURG...JACKSBORO...JERMYN...MONTAGUE...NOCONA...RINGGOLD...ST.
JO...STONEBURG AND VINEYARD ARE IN THE PATH OF THIS STORM.
Special weather statement, Dec 6, 2:12 PM CST, 12 minutes before
070200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
212 PM CST MON DEC 6 2004

SEVERE THUNDERSTORM WATCH #911 IS IN EFFECT FOR THE FOLLOWING
COUNTIES IN NORTH TEXAS...

IN NORTH CENTRAL TEXAS THIS WATCH INCLUDES 32 COUNTIES...

  BOSQUE          COLLIN          COMANCHE        COOKE
  CORYELL         DALLAS          DENTON          EASTLAND
  ELLIS           ERATH           FANNIN          GRAYSON
  HAMILTON        HILL            HOOD            HUNT
  JACK            JOHNSON         KAUFMAN         LAMPASAS
  MCLENNAN        MILLS           MONTAGUE        NAVARRO
  PALO PINTO      PARKER          ROCKWALL        SOMERVELL
  STEPHENS        TARRANT         WISE            YOUNG

TXC119-213-223-277-379-467-070200-
IN NORTHEAST TEXAS THIS WATCH INCLUDES 6 COUNTIES...

  DELTA           HENDERSON       HOPKINS         LAMAR
  RAINS           VAN ZANDT
Special weather statement, Dec 6, 2:16 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
216 PM CST MON DEC 6 2004

TXZ116-130-143-062115-
ERATH-HAMILTON-PALO PINTO-
216 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER UPDATE...

A LINE OF SEVERE THUNDERSTORMS WAS HEADING TOWARD ERATH...
HAMILTON...AND PALO PINTO COUNTIES. SEVERE THUNDERSTORM WARNINGS MAY
BE NEEDED FOR THESE COUNTIES BY 3 PM.

AT 216 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES SOUTHWEST
OF OLNEY TO 8 MILES SOUTHEAST OF COLEMAN...MOVING EAST AT 50 MPH.

BLUFF DALE...CARLTON...CLAIRETTE...DUBLIN...HAMILTON...HICO...
HUCKABAY...LANHAM...LINGLEVILLE...METCALF GAP...MINERAL WELLS...
MORGAN MILL...OLIN...PALO PINTO...PURVES...SALESVILLE AND
STEPHENVILLE ARE IN THE PATH OF THIS STORM.

WIND GUSTS OVER 60 MPH WILL BE POSSIBLE WITH THIS LINE OF STORMS AS
IT CONTINUES MOVING EAST ACROSS NORTH TEXAS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 1:41 PM CSTSevere Thunderstorm WarningFWDYoung64 min
Dec 6, 2:04 PM CSTSevere Thunderstorm WarningFWDComanche, Eastland56 min
Dec 6, 2:58 PM CSTSevere Thunderstorm WarningFWDComanche, Eastland62 min
Dec 6, 3:10 PM CSTSevere Thunderstorm WarningFWDErath, Palo Pinto65 min
Dec 6, 3:14 PM CSTSevere Thunderstorm WarningFWDMontague61 min
Dec 6, 3:48 PM CSTSevere Thunderstorm WarningFWDHood, Parker, Somervell57 min
Dec 6, 4:11 PM CSTSevere Thunderstorm WarningFWDJohnson, Tarrant64 min
Dec 6, 4:15 PM CSTSevere Thunderstorm WarningFWDBosque30 min
Dec 6, 4:36 PM CSTSevere Thunderstorm WarningFWDHill39 min
Dec 6, 4:53 PM CSTSevere Thunderstorm WarningFWDDallas, Ellis52 min
Dec 6, 5:19 PM CSTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro56 min
Dec 6, 5:44 PM CSTSevere Thunderstorm WarningFWDHenderson, Rains, Van Zandt61 min
Dec 6, 5:45 PM CSTSevere Thunderstorm WarningFWDEllis15 min
Dec 6, 5:56 PM CSTFlash Flood WarningFWDMcLennan2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.